Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 79, NWS San Francisco Bay Area, CA

May 13, 2018

NWS San Francisco Bay Area, CA issued this small craft advisory at May 13, 2018, 8:27 AM PDT. It took effect at May 14, 2018, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 13, 2018, 8:27 AM PDT (15:27 UTC)
In effect from
May 14, 2018, 2:00 PM PDT
Expired
May 14, 2018, 9:00 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

315 
WHUS76 KMTR 131527
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
827 AM PDT Sun May 13 2018

PZZ530-132330-
/O.EXT.KMTR.SC.Y.0078.180513T2100Z-180514T0500Z/
/O.NEW.KMTR.SC.Y.0079.180514T2100Z-180515T0500Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
827 AM PDT Sun May 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 2 PM to 10 PM PDT Monday.

* WINDS...Southwest 10 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
6 follow-up statements
452 
WHUS76 KMTR 132130
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
230 PM PDT Sun May 13 2018

PZZ530-140530-
/O.CON.KMTR.SC.Y.0078.000000T0000Z-180514T0500Z/
/O.CON.KMTR.SC.Y.0079.180514T2100Z-180515T0500Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
230 PM PDT Sun May 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
MONDAY...

* WINDS...Southwest 10 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
059 
WHUS76 KMTR 140335
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
835 PM PDT Sun May 13 2018

PZZ530-141145-
/O.CON.KMTR.SC.Y.0078.000000T0000Z-180514T0500Z/
/O.CON.KMTR.SC.Y.0079.180514T2100Z-180515T0500Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
835 PM PDT Sun May 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
MONDAY...

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
050 
WHUS76 KMTR 140910
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
210 AM PDT Mon May 14 2018

PZZ530-141715-
/O.CON.KMTR.SC.Y.0079.180514T2100Z-180515T0500Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
210 AM PDT Mon May 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING...

* WINDS...West 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
693 
WHUS76 KMTR 141608
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
908 AM PDT Mon May 14 2018

PZZ530-150015-
/O.CON.KMTR.SC.Y.0079.180514T2100Z-180515T0500Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
908 AM PDT Mon May 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING...

* WINDS...West 15 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
055 
WHUS76 KMTR 142125
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
225 PM PDT Mon May 14 2018

PZZ530-150400-
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-180515T0400Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
225 PM PDT Mon May 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...Southwest to west 15 to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
239 
WHUS76 KMTR 150413
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
913 PM PDT Mon May 14 2018

PZZ530-150515-
/O.EXP.KMTR.SC.Y.0079.000000T0000Z-180515T0400Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
913 PM PDT Mon May 14 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have fallen below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 13, 4:47 AM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 13, 4:47 AM PDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
447 AM PDT Sun May 13 2018

.SYNOPSIS...Seasonably cool conditions will persist through the
upcoming workweek with periods of late night and morning low
clouds. Mainly dry weather conditions will also continue through
the forecast period.

&&

.DISCUSSION...as of 03:15 AM PDT Sunday...Temperatures across the
greater San Francisco Bay area are running 5 to nearly 15 degrees
cooler compared to 24 hours ago as onshore flow and marine
influences have return to the region. With this, low clouds have
spread well inland as well as the marine layer continues to
deepen. As a result, the North Bay will experience much cooler
conditions today with much of the region only warming into the
60s. Upper 50s will be likely along the immediate coastline as low
clouds may persist through much of the day while a few of the
warmest inland areas warm into the lower 70s.

Similar conditions will extend into the upcoming workweek with
periods of late night/morning low clouds which will burn-off by
early afternoon for inland areas. Temperatures will remain near to
slightly below seasonal averages as well with a broad mid/upper
level trough over the Intermountain West. By midweek, a mid/upper
level low will approach the California coast and result in an
increased chance of showers over the interior mountains. At this
time, dry weather conditions are most likely to persist across our
region. This system may help to mix out the marine layer late in
the week with less in the way of overnight/morning cloud cover.

&&

.AVIATION...As of 4:47 AM PDT Sunday...Fairly widespread MVFR
ceilings are observed this morning, VFR inland. Lower level cool
air advection has increased the depth of the marine layer. Patchy
IFR ceilings are possible tonight and Monday morning otherwise
MVFR ceilings are likely to be similarly widespread.

Vicinity of KSFO...Light southerly wind increasing from the W-SW this
afternoon with gusts near 20 knots into the evening. VFR today, MVFR
tonight.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR ceilings most of today, some scattering
of clouds is possible but likely to be limited due to areal extent of
stratus. MVFR/IFR ceilings tonight.

&&

.MARINE...as of 3:15 AM PDT Sunday...Light southerly winds will
continue over the coastal waters today. Gusty onshore winds will
develop by afternoon and evening from the San Francisco Bay north
of the Bay Bridge to the Delta. Northwesterly winds will redevelop
over the coastal waters mid to late week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 2 PM

&&

PUBLIC FORECAST: RGass
AVIATION/MARINE: Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.